| Catalog Number |
8801-90034 |
| Medical Device Problem Codes |
Fracture (1260); Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/05/2021
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that 2 ozark screwdrivers stripped upon screw insertion intra-operatively.The procedure was successfully completed with no adverse consequences, surgical delay or medical intervention.This report will capture the second of two screwdrivers.
Additional Manufacturer Narrative
Visual: visual inspection was performed and found the tip of the screwdriver to be fractured.The start tip that inserts into screw head is fractured off.Inner shaft thread is intact.Complaint history records were reviewed for this lot, and one similar complaint was identified.Device ifu and stg were reviewed: for instruments designed for re-use: - the life of the instrument depends on the number of times they are used as well as the precautions taken in handling, cleaning and storage.Great care must be taken of the instruments to ensure that they remain in good working order.- instruments should be examined for wear or damage by doctors and staff in operating centers prior to surgery.To use the size 10 threaded driver: the size 10 threaded driver has a threaded distal tip to aid in the retention of the screws during insertion.Attach the proximal end of the threaded driver to the torque limiting handle.Insert the distal end of the threaded driver into the screw head and turn the knob clockwise to engage screw.Note: the threaded driver must be used with the 12-in lbs torque limiting handle.Note: the threaded driver will not work with the fast guide." direction of deformation indicates that fracture most likely occurred during screw insertion.It was reported that patient had hard bone and that excessive force had to be used to insert screw.The most likely cause of the reported event was determined to be due to excessive force applied during screw insertion.
Event or Problem Description
It was reported that 2 ozark screwdrivers stripped upon screw insertion intra-operatively.The procedure was successfully completed with no adverse consequences, surgical delay or medical intervention.Upon review of the returned device, it was noticed that the tip was fractured.This report will capture the fractured screwdriver.